Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 115, NWS Philadelphia/Mount Holly

November 11, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Nov 11, 2002, 11:10 AM EST. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2002, 11:10 AM EST (16:10 UTC)
Expired
Nov 11, 2002, 1:00 PM EST
In force
110 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 11, 10:56 AM EST, 14 minutes earlier.

Area forecast discussion, Nov 11, 10:56 AM EST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 AM EST MON NOV 11 2002

UPDATING ZONES TO RMV WATCH...LWR POPS IN THE NW TO LKLY ERY THIS
AFTN...AND DROP MAXS A BIT THRUOUT. 12Z ETA HINTS AT ERYR RTN TO
PCPN THAN CURRENT FCST...BUT WAITING TO SEE THE 12Z AVN BFR MAKING
ANY CHGS TO FCST THIS AFTN.

KRAUS

---------------------------------------------
PREVIOUSLY...

SPC BELIEVES IT IS PRUDENT TO ISSUE A TORNADO WATCH FOR OUR MARYLAND
EASTERN SHORE COUNTIES AND FOR THE NORTHERN TWO THIRDS OF DELAWARE...
VALID UNTIL 1100 AM EST. ZONES HAVE BEEN UPDATED ACCORDINGLY. PORTIONS
OF THE PREV AFD ARE BELOW.

.PHI...SML CRAFT ADVY CST AND DE BAY.

MPD

****************************************************************

WE DO STILL HAVE SOME SPEED SHEAR...A FAIRLY NICE LOW LEVEL JET APCHG
50 KT...GOOD MOISTURE AND MODEST INSTABILITY. SFC WINDS ARE PROGGED TO
GO SW AHEAD OF THE FRONT...WHICH WOULD LESSEN LOW LEVEL CONVERGENCE
AHEAD OF THE FRONT AND TAKE AWAY FROM ANY DIRECTIONAL SHEAR LATER THIS
MORNING OR THIS AFTERNOON. WE WILL KEEP THE CAT OR HIGH LIKELY POPS FOR
TODAY...AND KEEP ALIVE THE PSBLTY OF SOME GUSTINESS IF A TSTM DOES
DEVELOP. FRONT IS EXPECTED THROUGH FA FROM AROUND EARLY AFTERNOON NW TO
MID EVENING SE...AND GIVEN PRESENT TEMPS HAVE OPTED FOR THE WARMER OF
GUIDANCE.

ALTHOUGH MODELS DO MOVE AN IMPULSE UP ALONG THE FRONT TONIGHT...PERHAPS
THE AVN A BIT OVERDONE WITH IT...IT APPEARS TO STAY E OF FA AND SO KEPT
US DRY SECOND PD. GUIDANCE TEMPS ARE FAIRLY CONSISTENT AND DID NOT
ARGUE WITH THEM. TOMORROW BOTH MODELS MOVE LOW PRES TOWARD US ALONG THE
STALLED FRONT...ALTHOUGH IT NOW APPEARS AT LEAST THE NRN FA IS ONLY
DESERVING OF A CHANCE REGARDING AFTERNOON PCPN. VARIOUS STAT GUIDANCE
GIVE A FAIRLY WIDE RANGE OF OPTIONS...AND USED LOCAL SCHEME TO SORT
THROUGH THEM.

MODELS SUPPORT CONTINUITY FOR TUE NIGHT REGARDING POPS...AS SFC LOW
MOVES OFFSHORE ROUGHLY PARALLEL TO COAST. PCPN APPEARS TO BE RAIN PER
MODEL SOUNDINGS WHOLE FA.

NYY
Hazardous weather outlook, Nov 11, 5:15 AM EST, 5 hours 55 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EST MON NOV 11 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES...DELAWARE AND THE NORTHERN MARYLAND EASTERN SHORE.

.DAY ONE...

THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF AN ADVANCING COLD FRONT.
SOME OF THE THUNDERSTORMS MAY BE SEVERE OVER DELAWARE AND NORTHEAST
MARYLAND...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL.  AN
ISOLATED TORNADO IS ALSO POSSIBLE.

ELSEWHERE...OVER NEW JERSEY AND PENNSYLVANIA...A FEW OF THE
THUNDERSTORMS MAY GENERATE STRONG GUSTY WINDS...BUT SIGNIFICANT WIND
DAMAGE IS NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

SZATKOWSKI/MPD

In the hours before

Special weather statement, Nov 11, 5:40 AM EST, 5 hours 30 minutes before
DEZ001-002-MDZ008-012-015-019-020-111600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 AM EST MON NOV 11 2002

THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR THE
FOLLOWING LOCATIONS...IN MARYLAND...CAROLINE...CECIL...KENT...
QUEEN ANNES...AND TALBOT COUNTIES...AND IN DELAWARE...KENT AND NEW
CASTLE COUNTIES.

THE WATCH IS IN EFFECT UNTIL 1100 AM EST THIS MORNING.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND
HAIL 3/4 INCH OR GREATER IN DIAMETER. FREQUENT LIGHTNING AND VERY
HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS.

SKYWARN ACTIVATION IS REQUESTED.

SZATKOWSKI
Special weather statement, Nov 11, 9:40 AM EST, 1 hour 30 minutes before
DEZ002-003-MDZ012-015-019-020-111630-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EST MON NOV 11 2002

AT 935 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF SHOWERS AND THUNDERSTORMS ON THE WESTERN SHORE OF MARYLAND IN THE
VICINITY OF CALVERT COUNTY MOVING RAPIDLY EAST BETWEEN 55 AND 60 MPH.
THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING WIND GUSTS UP TO
55 MPH AND SMALL HAIL AND WILL MOVE OVER CENTRAL PORTIONS OF THE
DELMARVA BETWEEN 945 AND 1045.

TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA.

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 10:24 AM ESTSpecial Marine WarningPHI96 min
Nov 11, 11:10 AM ESTSpecial Marine WarningPHI110 min
Nov 11, 11:10 AM ESTSpecial Marine WarningPHI110 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.